Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 8, 2021, 9:49 PM EDT for Atkinson County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 8, 2021, 10:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Atkinson County, GA
The radar
The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS82 KJAX 090149
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
949 PM EDT Thu Jul 8 2021
GAZ149-151-163-250-090230-
Pierce GA-Atkinson GA-Clinch GA-Northern Ware GA-
949 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...ATKINSON...
NORTHERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 1030 PM EDT...
* At 949 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Pearson, moving
east at 35 mph.
* Wind gusts of 40 to 45 mph possible with this storm.
* Locations impacted include...
Waycross, Pearson, Willacoochee, Argyle, Boggy Bay, Pebble Hill,
Jamestown, Manor, Cogdell and Braganza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3139 8283 3136 8282 3137 8263 3141 8263
3143 8248 3142 8240 3143 8240 3143 8235
3122 8227 3122 8228 3119 8229 3118 8226
3111 8223 3104 8297 3118 8297 3119 8305
3123 8305 3128 8303 3134 8307 3136 8310
TIME...MOT...LOC 0149Z 271DEG 31KT 3119 8284
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:57 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 8, 8:57 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 857 PM EDT Thu Jul 8 2021 .UPDATE... Early afternoon convection has ended over NE FL/Coastal SE GA, while late developing convection along the FL Panhandle and SW GA is tracking off towards the East and will impact mainly inland SE GA and the Suwannee Valley with some scattered storms through around midnight, with the possibility of a few light showers drifting into coastal SE GA and the rest of NE FL during the overnight hours. The main result of this feature will be the leftover boundary it sets up for early start to convection across NE FL for Friday morning, as numerous showers and storms are expected in the Westerly flow pattern with lesser convection expected across SE GA on Friday. Lows in the 70s tonight, with highs in the mid/upper 80s NE FL, and upper 80s/near 90 across SE GA. Main threat of storms across NE FL on Friday will be heavy rainfall as storm motion slows to 15 mph or less, along with a few strong wind gusts with the more intense cells. && .PREV DISCUSSION [729 PM EDT]... .NEAR TERM [Through Tonight]... Elsa is approaching the Mid-Atlantic region, and will continue to move northeastward along the New England coast through Friday. A couple of trailing shortwaves in the wake of Elsa will continue chances for scattered to numerous showers and thunderstorms through this evening. This mornings sounding indicated PWAT of 2.25 inches at JAX, and model forecast soundings suggest PWATs across the area this afternoon around 1.9-2 inches. High PWATs could cause locally heavy rainfall in storms this afternoon and evening over already saturated grounds, which could briefly exacerbate local flooding. Showers and thunderstorms are expected taper off overnight. As Elsa moves further away, the pressure gradient across the area will weaken and southwesterly winds will become calm. Low temperatures tonight will be in the 70s across the area, cooler inland and warmer at the coasts where sea surface temperatures are around 80 degrees. .SHORT TERM [Friday Through Saturday Night]... A moist air mass will remain in place over the area through Saturday with west southwesterly prevailing flow, and a surface ridge of high pressure extending from the western Atlantic will begin to build over the southern Florida peninsula. PWATs are forecast to remain high around 1.7-2 inches, which will continue chances for scattered to numerous showers and thunderstorms in the afternoon and evening on Friday and Saturday. High temperatures will be slightly below average in the upper 80s and lowers 90s, and low temperatures will be near average in the 70s across the area. .LONG TERM [Sunday Through Thursday]... The surface ridge extending from the western Atlantic will move north over the area on Sunday, and will slowly drift north through the long term period. The high pressure center will be near Bermuda, resulting in onshore southeasterly flow early next week. The surface ridge is expected to move over the Carolinas by the middle of next week as upper level ridging develops over the western Atlantic and US east coast. Despite high pressure and slightly drier air moving over the region, there will still be enough moisture to continue at least scattered, possibly numerous, diurnal showers and thunderstorms each day. High temperatures will trend slightly below to near normal through the long term, and low temperatures will trend near normal. .AVIATION... [Through 00Z Saturday] Convection at most TAF sites has been a big bust late this afternoon and early evening, with just some mid/high clouds passing on by under VFR conds. For now, will play down rain chances as any convection well west of the TAF sites should weaken before arriving and likely just need to add some VCSH at the most later on this evening if convection survives after sunset. Models have backed off widespread IFR CIGS developing late tonight in the light W-SW flow off the NE Gomex, except for the lingering chances at GNV, so have kept the BKN008 there from 08-13z, while mid-range models are suggesting a faster start to convection in this flow pattern across the NE FL TAF sites with VCSH and MVFR CIGS developing by the 13-14Z time frame, then VCTS by the 15-16z time frame and with high enough rainfall chances have used PROB30 groups for TSRA from 15-21Z at GNV, and 16-22Z for the rest of the NE FL TAF sites, while SSI should remain out of the main convection tomorrow and have left at VCTS for now. .MARINE... Tropical Storm Elsa is forecast to cross the Chesapeake Bay tonight and track along the New England coast Friday. Small Craft should Exercise Caution in the offshore Southeast Georgia waters where winds will be southwesterly at 15-20 kts tonight. Winds and waves will decrease Friday. High pressure is expected to develop over the western Atlantic this weekend and build over the local waters through early next week, which will cause winds to shift to become onshore early next week. Showers and thunderstorms will be possible each day. Rip Currents: Moderate risk of rip currents today, Low risk Friday and Saturday. Risk will trend towards moderate early next week as winds shift to become onshore. .FIRE WEATHER... Southwesterly flow today will shift to westerly Friday and Saturday. Light transport winds will result in areas of low daytime dispersions in NE FL on Friday and Saturday. Chances for scattered to numerous afternoon showers and thunderstorms will continue each day into early next week. Soils are very saturated from rainfall from Tropical Storm Elsa. .HYDROLOGY... The Santa Fe River is in Minor flood, with a forecast to Moderate to just shy of Moderate flood stage for several forecast points within the basin. The St Mary's River rose to Moderate flood stage, and Moderate flooding is forecast through the weekend. Black Creek at Middleburg and Penney Farms are in Minor flood. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 71 90 72 / 50 40 20 50 20 SSI 76 88 75 88 75 / 20 40 20 40 30 JAX 73 90 72 90 72 / 20 70 30 50 20 SGJ 74 88 73 89 73 / 20 60 20 40 30 GNV 73 88 72 89 71 / 20 80 30 50 20 OCF 73 89 72 90 71 / 20 70 20 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 8, 8:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
850 PM EDT Thu Jul 8 2021
GAZ149-163-090130-
Atkinson GA-Clinch GA-
850 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 930 PM EDT...
* At 850 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Willacoochee, moving east at 25
mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Homerville, Pearson, Willacoochee, Cogdell and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3139 8284 3136 8282 3137 8264 3128 8265
3128 8268 3127 8270 3123 8270 3116 8266
3099 8269 3107 8297 3118 8297 3119 8305
3123 8305 3128 8303 3131 8306 3134 8307
3136 8310 3139 8311 3140 8314
TIME...MOT...LOC 0050Z 282DEG 22KT 3127 8310
HESSSpecial weather statement, Jul 8, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 PM EDT Thu Jul 8 2021
GAZ149-151-163-250-090230-
Pierce GA-Atkinson GA-Clinch GA-Northern Ware GA-
949 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...ATKINSON...
NORTHERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 1030 PM EDT...
* At 949 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Pearson, moving
east at 35 mph.
* Wind gusts of 40 to 45 mph possible with this storm.
* Locations impacted include...
Waycross, Pearson, Willacoochee, Argyle, Boggy Bay, Pebble Hill,
Jamestown, Manor, Cogdell and Braganza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3139 8283 3136 8282 3137 8263 3141 8263
3143 8248 3142 8240 3143 8240 3143 8235
3122 8227 3122 8228 3119 8229 3118 8226
3111 8223 3104 8297 3118 8297 3119 8305
3123 8305 3128 8303 3134 8307 3136 8310
TIME...MOT...LOC 0149Z 271DEG 31KT 3119 8284
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:25 PM EDT | Special Weather Statement | JAX | Columbia | 65 min |
| Jul 9, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jul 9, 4:17 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jul 9, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 9, 4:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 9, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 9, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jul 9, 5:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jul 9, 5:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Jul 9, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jul 9, 5:55 PM EDT | Special Marine Warning | JAX | 35 min | |
| Jul 9, 6:01 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Jul 9, 6:08 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jul 8, 8:50 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 9, 6:52 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 68 min |
| Jul 9, 7:58 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 47 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.